MAUDE Adverse Event Report: ZIMMER GMBH FITMORE HIP STEM A SIZE 10; PROSTHESIS, HIP

ZIMMER GMBH FITMORE HIP STEM A SIZE 10; PROSTHESIS, HIP
Catalog Number 01.00551.110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Unequal Limb Length (4534)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 10017332, g7 bispherical shell 52e, lot 684909001.00-8775-036-02, biolox delta head 12/14 36x0, lot 3052557.110003634, biolox delta cer lnr 36mm e, lot 3068609.G2: foreign - event occurred in austria.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial right total hip arthroplasty due to perthes disease and was revised two years later due to limb length discrepancy, pain, and loosening of the acetabular shell.No medical records have been provided; however, the patient alleges that the initial surgeon did not adhere to proper surgical technique.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, g3, g6, h2, h3, h4, h6, h10, h11.Corrected data: h6 component codes.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.The reported products were reviewed for compatibility, with no issues noted.Review of the complaint history for the stem found no additional related complaints for this item and the reported part and lot combination.Review of the complaint history for the head identified additional similar complaints for the reported item, and no additional similar complaints for the reported part and lot combination.Complaints are monitored per (b)(4) complaint trending process in order to identify potential adverse trends.Medical records were provided and reviewed by a health care professional.The review identified perthes disease with pre-existing lld of 2.5cm as contributing factors to the event.Patient alleges that the surgeon did not adhere to the manufacturer's specifications and therefore the pan could not grow in at all.He also states that his right left was 2.5cm shorter than left and that the surgeon should not compensate for the leg length difference by more than 75%.Furthermore, the leg shortening was not compensated for by about 75%, as agreed preoperatively, which would have been a length compensation of 1.875 cm (the leg was 2.5 cm shorter), but patient leg, which had previously been 2.5 cm shorter, was then 1.5 cm longer.So dr.Brunner extended it for patient by 4 cm.Patient also alleges that the cup did not come in complete contact with the bone and was neither screw, cemented, or covered resulting in immediate micromotion of the shell preventing osseointegration.Patient provides imaging and personal review/explanation of deviations from the surgical technique.Patient reports revision of the cup due to pain and loosening.A definitive root cause could not be determined.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
FITMORE HIP STEM A SIZE 10
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23669786
Report Number0009613350-2025-00896
Device Sequence Number9808146
Product Code KWY
UDI-Device Identifier00889024482678
UDI-Public(01)00889024482678(17)300430(10)3029588
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K192236
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number01.00551.110
Device Lot Number3029588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexMale
Patient Weight93 KG